Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 145, NWS Mobile, AL

June 29, 2025Clarke County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 29, 2025, 5:59 PM CDT for Clarke County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2025, 5:59 PM CDT (22:59 UTC)
Expired
Jun 29, 2025, 6:30 PM CDT
In force
31 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Clarke County, AL

The radar

The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2025-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2025-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1081 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

595 
WUUS54 KMOB 292259
SVRMOB
ALC025-292330-
/O.NEW.KMOB.SV.W.0145.250629T2259Z-250629T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
559 PM CDT Sun Jun 29 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Central Clarke County in southwestern Alabama...

* Until 630 PM CDT.

* At 558 PM CDT, a severe thunderstorm was located 4 miles southeast
  of Jackson, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Jackson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3144 8762 3137 8788 3139 8789 3138 8789
      3141 8791 3141 8792 3142 8791 3144 8793
      3145 8791 3147 8792 3149 8791 3150 8791
      3150 8792 3164 8775
TIME...MOT...LOC 2258Z 238DEG 12KT 3146 8786 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

/SAM
1 follow-up statement
950 
WWUS54 KMOB 292322
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
622 PM CDT Sun Jun 29 2025

ALC025-292332-
/O.EXP.KMOB.SV.W.0145.000000T0000Z-250629T2330Z/
Clarke AL-
622 PM CDT Sun Jun 29 2025

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARKE COUNTY WILL
EXPIRE AT 630 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty 
winds are still possible with this thunderstorm.

LAT...LON 3144 8762 3137 8788 3139 8789 3138 8789
      3141 8791 3141 8792 3142 8791 3144 8793
      3145 8791 3147 8792 3149 8791 3150 8791
      3150 8792 3164 8775
TIME...MOT...LOC 2322Z 238DEG 12KT 3150 8779 

$$

/SAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:04 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 29, 2:04 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
204 PM CDT Sun Jun 29 2025

...New Discussion, Marine...

.DISCUSSION...
Issued at 156 PM CDT Sun Jun 29 2025

A generally light northerly flow pattern aloft will continue through
Tuesday as our local region remains in between an upper-level ridge
over the south central US and a large tropical upper low (or TUTT)
that is off the Florida Atlantic coast. Subtle shortwave impulses
will pass overhead throughout that timeframe. Forcing from these
impulses, as well as plenty of moisture and instability, will give
way to scattered to numerous showers and storms each day. As has
been the case for the past several days, activity will generally
follow a typical summertime, diurnal pattern, with offshore/coastal
showers and storms developing during the morning, scattered to
numerous storms developing across southern portions of the area
during the early afternoon hours, storms spreading inland via
outflow/sea breeze boundary collisions during the late afternoon,
and activity dissipating during the mid to late evening due to the
loss of daytime heating. Storms will be pulse-type in nature due to
a lack of shear, and therefore am not expecting any organized severe
weather throughout the period. However, as we typically see with
this type of pattern, cannot rule out a few stronger storms capable
of producing gusty downburst winds. It should also be noted that
storms will likely be slow-moving and efficient rainfall producers.
With several more days of higher-end rainfall chances expected,
cannot rule out some localized flash flooding concerns, especially
in urban and low-lying areas. Global ensemble guidance continues
to suggest that the highest rainfall amounts will be seen closer
to the coast, especially over the western Florida Panhandle.

The pattern begins to transition by Wednesday and into the latter
part of the week as a longwave trough slides across the Great Lakes
region, helping to break down the TUTT off the Southeast US coast.
Although lingering weak troughing will remain in place across the
Florida Peninsula, this will allow for the upper ridge to our west
to build in closer to the Lower Mississippi River Valley. At the
surface, a weak frontal boundary is expected to push into the local
area on Wednesday, bringing one more day of rather unsettled
weather to the area. Guidance continues to suggest that the
boundary will be able to push offshore prior to stalling, allowing
for a drier airmass to filter in. This in turn gives us much
lower PoPs (only around 10-30%) as we head into Thursday, Friday
(4th of July), and the start of the holiday weekend. Better rain
chances look to return to the local area by Sunday.

Due to the higher rain chances, highs through Tuesday will generally
range from the mid 80s to around 90 across the area. Highs will
gradually warm to the low to mid 90s, potentially as high as the
upper 90s in some spots by the end of the week and into the
weekend as the drier air works its way into the area. At this
point, heat indices are expected to remain below Heat Advisory
criteria thanks to afternoon dew points mixing down into the upper
60s to low 70s. Lows throughout the period will be generally in
the low 70s inland and the mid to upper 70s along the immediate
coast. A Moderate Risk of rip currents will continue through
Tuesday night, becoming a low risk the remainder of the week. /96

&&

.AVIATION...
(18Z TAFS)
Issued at 1241 PM CDT Sun Jun 29 2025

VFR conditions are expected to prevail over the next 24 hours.
Scattered to numerous showers and thunderstorms will continue to
develop throughout the afternoon, with coverage decreasing during
the evening hours. Expect brief reductions in visibility and
ceilings in some of the heavier activity, and a few stronger
storms could produce gusty, erratic winds. Outside of storms,
southwesterly winds at around 5 to 10 knots will become light and
variable tonight. /96

&&

.MARINE...
Issued at 156 PM CDT Sun Jun 29 2025

A light to occasionally moderate southwesterly to westerly flow
pattern continues through Tuesday. A frontal boundary moves into
the local Gulf waters on Wednesday, allowing for a more
northwesterly flow pattern to develop and linger through the end
of the week. No impacts expected other than locally higher winds
and seas possible near thunderstorms. /96

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  86  73  87  72  91  71  93 /  50  80  50  80  50  50  30  30
Pensacola   75  85  75  87  75  90  75  93 /  70  90  60  80  50  50  30  30
Destin      77  85  76  87  77  89  77  92 /  70  90  70  80  60  50  40  30
Evergreen   71  87  72  88  71  91  69  93 /  50  90  30  80  30  40  10  20
Waynesboro  72  87  72  90  71  92  67  94 /  50  80  30  70  30  20  10  10
Camden      71  87  72  87  72  90  69  92 /  50  80  30  80  30  30  10  10
Crestview   71  86  72  88  72  91  70  95 /  50  90  50  90  40  60  20  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 29, 5:00 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
500 PM CDT Sun Jun 29 2025

ALZ265-292245-
Mobile Coastal AL-
500 PM CDT Sun Jun 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL MOBILE COUNTY
THROUGH 545 PM CDT...

At 459 PM CDT, Doppler radar was tracking a strong thunderstorm over
Alabama Port, or 6 miles southeast of Bayou La Batre, moving east at
5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bayou La Batre, Coden, and Alabama Port.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3042 8826 3053 8800 3027 8791 3025 8820
TIME...MOT...LOC 2159Z 254DEG 6KT 3036 8815

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SAM
Special weather statement, Jun 29, 5:50 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
550 PM CDT Sun Jun 29 2025

ALZ052-053-292315-
Clarke AL-Washington AL-
550 PM CDT Sun Jun 29 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL WASHINGTON AND
CENTRAL CLARKE COUNTIES THROUGH 615 PM CDT...

At 550 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jackson, moving northeast at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jackson, Leroy, and Whatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3154 8759 3153 8760 3152 8762 3151 8762
      3148 8756 3135 8790 3150 8801 3171 8771
TIME...MOT...LOC 2250Z 238DEG 12KT 3147 8789

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

/16

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:55 AM CDTSpecial Marine WarningMOB95 min
Jun 29, 12:54 PM CDTSpecial Marine WarningMOB81 min
Jun 29, 3:48 PM CDTSpecial Marine WarningMOB57 min
Jun 29, 4:48 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 29, 5:00 PM CDTSpecial Weather StatementMOBMobile45 min
Jun 29, 5:50 PM CDTSpecial Weather StatementMOBClarke25 min
Jun 29, 6:23 PM CDTSpecial Weather StatementMOBClarke52 min
Jun 29, 6:50 PM CDTSpecial Weather StatementMOBWilcox40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.